Funnel Cloud, Orleans
- When
- September 11, 10:45 AM CST to 10:47 AM CST
- Where
- Orleans County, 15 mi ENE of New Orleans
- Reported by
- NWS Employee
- Coordinates
- 30.033, -89.869
A funnel cloud was observed near the Twin Span bridge.
Scattered strong thunderstorms developed in a moist and unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Scattered strong thunderstorms developed in a moist and unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 11, 2:55 AM CST, 7 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 AM CDT TUE SEP 11 2007 .SHORT TERM... COLD FRONT STILL WELL TO THE NORTH OF US...NEAR MEM-LIT-CLL LINE AND NOT MAKING A WHOLE LOT OF SOUTHWARD PROGRESS THIS MORNING. NARROW BAND OF SHOWERS IN ADVANCE OF THE FRONT JUST TO THE SOUTHEAST OF SHV...BUT AGAIN...NOT MUCH SOUTHWARD PROGRESS. SCATTERED SHOWERS HAVE DEVELOPED OVER THE GULF OF MEXICO AGAIN THIS MORNING...AND WILL BE MOVING ONSHORE THROUGH SUNRISE. THE LOCAL AREA IS STILL CAUGHT BETWEEN THE FRONT TO THE NORTH...AND THE INVERTED TROF OVER THE WESTERN GULF OF MEXICO. QPF FORECASTS FROM THE EARLY PORTION OF THE NAM AND GFS IS WAY OVERBLOWN ON AREAL COVERAGE OF PRECIPITATION. WHILE TEMPERATURE AND MOISTURE PROFILES ARE SIMILAR IN FORECAST SOUNDINGS...MET GUIDANCE SHOWING POPS AROUND 30 PCT AND MAV GUIDANCE IN THE 70-80 RANGE. LOCAL SOUNDING APPLICATION SHOWS THAT MET GUIDANCE IS THE MORE REASONABLE SOLUTION THIS MORNING...AND WILL BACK OUR POPS OFF A LITTLE FROM PREVIOUS FORECAST...KEEPING THEM IN THE SCATTERED RANGE FOR TODAY. THIS ALSO WOULD GIVE HIGH TEMPERATURES CLOSER TO THE MET VALUES...NEAR 90. MOISTURE CONTINUES TO INCREASE THROUGH THURSDAY...AND FRONT SHOULD FINALLY MAKE IT INTO OUR CWA BY WEDNESDAY...THEN WASH OUT. AREAL COVERAGE FOR WEDNESDAY AND THURSDAY WILL BE HIGHER THAN WHAT WE WILL SEE TODAY. WITH THE ADDITIONAL CLOUD COVER...THIS WILL HOLD HIGHS FOR WEDNESDAY AND THURSDAY IN THE 80S. && .LONG TERM... CONTINUING TO LOOK LIKE WE WILL FINALLY SEE OUR FIRST SIGNIFICANT COLD FRONTAL PASSAGE THIS WEEKEND. BEST INDICATIONS ARE THAT FRONTAL PASSAGE WILL OCCUR FRIDAY NIGHT OR FIRST HALF OF SATURDAY. UNTIL FRONTAL PASSAGE...PRECIPITATION CHANCES WILL REMAIN IN THE 50-60 RANGE DURING THE DAY AND 30-40 AT NIGHT. HIGH TEMPERATURES WILL REMAIN IN THE 80S. FRONT WILL BE MORE EFFECTIVE IN BRINGING DRY AIR INTO THE AREA THAN IT WILL COOLER AIR. EVEN SO...SATURDAY AND SUNDAY...AND PROBABLY BEYOND...SHOULD BE MORE COMFORTABLE THAN WHAT WE HAVE SEEN FOR A LONG TIME. WITH FRONT OFFSHORE...NO PRECIPITATION AFTER SATURDAY...INTO AT LEAST MIDWEEK NEXT WEEK. OVERNIGHT LOWS WILL FALL INTO THE 60S ACROSS MOST AREAS...EXCEPT MAYBE NEW ORLEANS METRO...WHICH MAY ONLY DROP INTO LOWER 70S. HIGH TEMPERATURES...WITH DRIER AIR...WILL LIKELY BE A LITTLE BIT ABOVE NORMAL...AROUND 90. && .AVIATION... SOME MVFR BASED CUMULI OVER THE MISSISSIPPI COAST AND LOWER SOUTHEAST LOUISIANA MAY IMPART TEMPO MVFR CEILINGS AT TERMINALS AROUND DAYBREAK. CONVECTIVE TEMPERATURE AROUND 88F SHOULD PROVIDE SCATTERED COVERAGE OF MOSTLY SHOWERS AND PERHAPS A FEW THUNDERSTORMS AS COLUMN IS RELATIVELY WARMER ALOFT. WILL SHOW TEMPO TSRA AT KMSY AND KGPT AS COASTAL AND LAKE BREEZE INFLUENCES MAKE BETTER CHANCES AT THESE TERMINALS. PROB30 TYPE COVERAGE AT KMCB AND KBTR. COLD FRONT NEAR KSHV SHOULD SLOWLY SETTLE SOUTHEAST NEXT 24 HOURS AND PERHAPS HAVE GREATER IMPACT AT TERMINALS WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 90 70 85 69 / 30 40 60 30 BTR 90 71 87 71 / 40 40 60 30 MSY 90 74 87 74 / 50 40 60 30 GPT 89 72 86 73 / 50 40 60 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 35/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CDT TUE SEP 11 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1052 AM CDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...BUT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH EARLY SATURDAY. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 92/JSS
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed near the Twin Span bridge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60123.